Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 28, 2002, 12:31 AM CDT for Lawrence County, Richland County, Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2002, 12:31 AM CDT (05:31 UTC)
- Expired
- Apr 28, 2002, 1:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, IL, Richland County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:50 AM CDT | Thunderstorm Wind 50 E | Lawrenceville, IL | Several powerlines were blown down in town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 516 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 280531 SVRSPI ILC101-159-280615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1231 AM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHEAST ILLINOIS RICHLAND COUNTY IN SOUTHEAST ILLINOIS * UNTIL 115 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAREMONT...OR ABOUT 8 MILES EAST OF OLNEY...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEPORT LAWRENCEVILLE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AT ANY TIME. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3881 8796 3862 8805 3860 8764 3884 8756 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:05 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 27, 9:05 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 905 PM CDT SAT APR 27 2002 WILL UPDATE ZONES SHORTLY...MAINLY FOR MINOR WORDING CHANGES. FORECAST STILL ON TRACK FOR SEVERE WEATHER LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL STILL A POSSIBILITY FOR AREAS NORTH OF I-70...SO FLOOD WATCH TO CONTINUE TONIGHT. .ILX...FLOOD WATCH TNGT ZNS 027>031..036>038..040>057..061. BYRD
In the hours before
Local storm report, Apr 27, 11:07 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1107 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 AM EAST PEORIA IL .75 INCH HAIL
04/27/02 TAZEWELL REPORTED BY STORM
SPOTTERS.
1033 PM EDWARDS IL .88 INCH HAIL
04/27/02 PEORIA REPORTED BY STORM
SPOTTERS.
1024 PM 5 W HANNA CITY IL .75 INCH HAIL
04/27/02 PEORIA REPORTED BY STORM
SPOTTERS.
1007 PM MIDDLE GROVE IL .75 INCH HAIL
04/27/02 FULTON REPORTED BY FARMINGTON
ESDA.
GEELHARTLocal storm report, Apr 27, 11:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1138 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1131 PM LOXA IL .75 INCH HAIL
04/27/02 COLES REPORTED BY ESDA.
GEELHARTLocal storm report, Apr 27, 11:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1143 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 PM 5 W CHARLESTON IL WIND DAMAGE
04/27/02 COLES ROOF BLOWN OFF SHED ALONG
ROUTE 16. REPORTED BY ESDA.
GEELHARTLocal storm report, Apr 27, 11:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1148 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM TRIVOLI IL .75 INCH HAIL
04/27/02 PEORIA REPORTED BY STORM
SPOTTERS.
GEELHARTLocal storm report, Apr 28, 12:25 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1225 AM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 5 S FLORA IL WIND DAMAGE
04/28/02 CLAY ROOF BLOWN OFF A HOUSE,
AND CAR BLOWN OFF ROAD.
REPORTED BY ESDA.
GEELHARTLocal storm report, Apr 28, 12:27 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN, IL
1107 PM CDT SAT APR 27 2002
CORRECTED FIRST REPORT
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 PM EAST PEORIA IL .75 INCH HAIL
04/27/02 TAZEWELL REPORTED BY STORM
SPOTTERS.
1033 PM EDWARDS IL .88 INCH HAIL
04/27/02 PEORIA REPORTED BY STORM
SPOTTERS.
1024 PM 5 W HANNA CITY IL .75 INCH HAIL
04/27/02 PEORIA REPORTED BY STORM
SPOTTERS.
1007 PM MIDDLE GROVE IL .75 INCH HAIL
04/27/02 FULTON REPORTED BY FARMINGTON
ESDA.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 41 min |
| Apr 27, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 55 min |
| Apr 27, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell, Woodford | 48 min |
| Apr 27, 10:43 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 47 min |
| Apr 27, 11:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 30 min |
| Apr 27, 11:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 38 min |
| Apr 27, 11:58 PM CDT | Flash Flood Warning | ILX | Coles, Edgar | 4 hr |
| Apr 27, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.